Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Suffering from thyroid problem, weight gain. Treatment?

hello doctor .i have one question about my mother in law she has thyroid problem she is taking medicines from 10months, she is in between 50 to 60 yrs old. As doctors said the thyroid is in initial stage, but she noticed some weight gained over all this months even after taking all precautions, as per doctors advice for weight loss, what is the best treatment to reduce the weight & to cure thyroid.
Asked On : Sat, 6 Apr 2013
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
I think your mother in law is a patient of hypothhyroidism and she needs treatment with thyroxine at the dose of 100 micrograms ....she is getting fat coz the hypothyroidism causes severe water retention and she may go into hypothyroid coma.if despite getting thyroxine she is getting fat the sistern disease of hypothyroidism is cushings disease. check her cortisol level
if you treat her hypothyroidism and/or cushing disease she will be cured with less weight
take care....
Answered: Thu, 25 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor